Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Austin/San Antonio, TX

April 21, 2011Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2011, 11:42 PM CDT for Val Verde County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2011, 11:42 PM CDT (04:42 UTC)
Expired
Apr 22, 2011, 12:19 AM CDT
In force
37 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 11:44 PM CDTHAIL 112 Sse Comstock, TXQUARTER SIZE HAIL REPORTED BY BORDER PATROL.
Apr 22, 12:01 AM CDTHAIL 0.258 Sse Comstock, TXPEA SIZE HAIL... SOME RAIN AND HIGH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2280 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS54 KEWX 220442
SVREWX
TXC465-220600-
/O.NEW.KEWX.SV.W.0023.110422T0442Z-110422T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY...

* UNTIL 100 AM CDT.

* AT 1139 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES NORTHWEST OF AMISTAD VILLAGE...OR 9 MILES SOUTH OF
  COMSTOCK...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE PAFFORD CROSSING...ROUGH
  CANYON REC AREA AND DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM...CAPABLE OF PRODUCING A TORNADO. 
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY 
BUILDING.

&&

LAT...LON 2959 10126 2978 10116 2984 10072 2942 10071
      2944 10103 2945 10108 2947 10110 2948 10117
      2951 10119 2952 10127
TIME...MOT...LOC 0441Z 259DEG 16KT 2956 10111

$$
3 follow-up statements
913 
WWUS54 KEWX 220455
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT THU APR 21 2011

TXC465-220600-
/O.CON.KEWX.SV.W.0023.000000T0000Z-110422T0600Z/
VAL VERDE TX-
1155 PM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR VAL VERDE COUNTY...

AT 1153 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...BASEBALL SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 8 MILES SOUTH OF COMSTOCK...MOVING EAST AT 15 MPH. A TORNADO 
WARNING IS ALSO IN EFFECT FOR THIS SAME STORM...FOR A SMALLER 
PORTION OF SOUTHERN VAL VERDE COUNTY.

SOME LOCATIONS IN THE WARNING AREA INCLUDE AMISTAD VILLAGE...PAFFORD
CROSSING...ROUGH CANYON REC AREA AND DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND THE 
POSSIBILITY OF A TORNADO. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2960 10123 2977 10114 2984 10072 2942 10071
      2944 10103 2945 10108 2947 10110 2948 10117
      2951 10119 2952 10124
TIME...MOT...LOC 0454Z 260DEG 12KT 2957 10112

$$
887 
WWUS54 KEWX 220512
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1212 AM CDT FRI APR 22 2011

TXC465-220600-
/O.CON.KEWX.SV.W.0023.000000T0000Z-110422T0600Z/
VAL VERDE TX-
1212 AM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR VAL VERDE COUNTY...

AT 1207 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...DAMAGING WINDS 
IN EXCESS OF 60 MPH...AND POSSIBLY A BRIEF TORNADO.  THIS STORM WAS 
LOCATED 6 MILES WEST OF ROUGH CANYON REC AREA...OR 8 MILES SOUTHEAST 
OF COMSTOCK...MOVING EAST TO NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE PAFFORD CROSSING AND
DEVILS SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2960 10123 2977 10114 2984 10072 2942 10071
      2944 10103 2945 10108 2947 10110 2948 10117
      2951 10119 2952 10124
TIME...MOT...LOC 0512Z 252DEG 18KT 2960 10105

$$
969 
WWUS54 KEWX 220519
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1219 AM CDT FRI APR 22 2011

TXC465-220528-
/O.CAN.KEWX.SV.W.0023.000000T0000Z-110422T0600Z/
VAL VERDE TX-
1219 AM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING...AND 
EARLIER...THE TORNADO WARNING...HAS SINCE WEAKENED TO BELOW SEVERE 
LEVELS. STRONG WINDS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AS 
THIS THUNDERSTORM CONTINUES TO WEAKEN OVER PAFFORD CROSSING AND 
DEVILS SHORES.

LAT...LON 2960 10123 2977 10114 2984 10072 2942 10071
      2944 10103 2945 10108 2947 10110 2948 10117
      2951 10119 2952 10124
TIME...MOT...LOC 0518Z 252DEG 18KT 2961 10102

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:35 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 21, 11:35 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1135 PM CDT THU APR 21 2011

.AVIATION...
MODERATE SELY LOW LEVEL WINDS CONTINUE TO BRING SHALLOW GULF
MOISTURE INTO S CENTRAL TX OVERNIGHT. MVFR CIGS WERE QUICKLY
DEVELOPING AND WILL PREVAIL OVERNIGHT. SCT SHRA AND ISOLD TSRA
OVER THE HILL COUNTRY AND NEAR LAKE AMISTAD WILL CONTINUE TOWARD
THE EAST BEFORE DISSIPATING AROUND 08Z. MVFR CIGS WILL PREVAIL
THROUGH THE MID MORNING HOURS BEFORE LIFTING AND SCATTERING TO VFR
AFTER 16Z AND CONTINUING THROUGH FRIDAY AFTERNOON. ISOLD TSRA WILL
AGAIN DEVELOP ACROSS THE NRN HILL COUNTRY LATE FRIDAY AFTERNOON
BUT NOT LIKELY AFFECTING THE TAF SITES.  MVFR CIGS REDEVELOPING
ALONG THE I34 CORRIDOR AFTER 03Z FRIDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 1123 PM CDT THU APR 21 2011/

UPDATE...
CHANCE POPS NOW ADDED FOR EASTERN HILL COUNTY INTO AUSTIN AS A
COOL OUTFLOW LOWERING THE TEMP TO 65 AT JCT SHOULD INTERACT WITH
THE NOCTURNAL LOW LEVEL WINDS TO PROMOTE THE CONVECTIVE LINE FOR
ANOTHER FEW HOURS. THE LINE IS STILL EXPECTED TO COLLAPSE AS IT
APPROACHES THE AUS METRO AREA...AND A SLOW WEAKENING TREND
CONTINUES ALONG THE LEADING EDGE. HOWEVER...A FAIR AMOUNT OF
LIGHTNING CONTINUES TO BE DETECTED ACROSS MUCH OF THE LINE TO
OFFER SOME HOPE FOR RAIN AS FAR SOUTH AS THE NORTHERN REACHES OF
BEXAR COUNTY.

PREV DISCUSSION... /ISSUED 940 PM CDT THU APR 21 2011/

UPDATE...
POPS WERE RECONFIGURED SLIGHTLY TO SHIFT EMPHASIS NORTHWARD PER
THE NW HILL COUNTRY CONVECTIVE TRENDS. CELL TRENDS CONTINUE TO
NUDGE CHANCES UPWARD OVER WRN LLANO COUNTY...BUT DECREASING TRENDS
ALREADY UNDERWAY...SUGGEST THE CELLS WILL DISSIPATE AT ABOUT THE
TIME THEY REACH OUR NORTHERNMOST COUNTIES. CHANCES FOR RAIN WERE
BACKED OFF SOME OVER THE RIO GRANDE PLAINS...WITH THE LOSS OF
CONVECTIVE FOCUS NOTED OVER NORTHERN MEXICO. SVR WATCH 176 SHOULD
BE ALLOWED TO EXPIRE...AND A QUICK ZONE UPDATE WILL BE ISSUED JUST
AFTER 10 PM TO REMOVE THE HEADLINE FOR VAL VERDE COUNTY.

PREV DISCUSSION... /ISSUED 746 PM CDT THU APR 21 2011/

UPDATE...
SUPERCELL OVER TERRELL COUNTY APPROACHES WESTERN VAL VERDE COUNTY
WITH SEVERAL THUNDERSTORM CELLS FORMING TO THE NORTH AND SOUTH.
THE PROGRESSIVE EASTWARD MOVEMENT OF AROUND 30-35 MPH SEEN IN THE
NON-SUPERCELLS SUGGEST A POSSIBLE MCS DEVELOPMENT THIS EVENING.
THIS MEANS BETTER RAIN AND THUNDERSTORM CHANCES FOR A BROADER AREA
OF OUR WESTERN COUNTIES. EWD PROGRESS IS EXPECTED TO SLOW LATE
THIS EVENING...BUT AN EXTENSION OF CHANCES INTO THE ERN HILL
COUNTRY AND SAN ANTONIO AREA WILL BE CONSIDERED IN THE NEXT COUPLE
HOURS. SPC TOOLS SUGGEST STRONGER SEVERE POTENTIAL STILL TO THE
WEST SO THE REDEVELOPMENT OF STORMS FROM UPSTREAM COULD PREVENT
THE EASTWARD PROGRESS AS LONG AS A SOLID LINE OF STORMS HAS NOT
DEVELOPED. DURATION OF RAIN AND THUNDERSTORM CHANCES NOW EXTEND
THROUGH AROUND 4 AM WITH SEVERE THREAT MAINLY THROUGH AROUND
MIDNIGHT.

PREV DISCUSSION... /ISSUED 619 PM CDT THU APR 21 2011/

AVIATION...
MODERATE SELY LOW LEVEL WINDS CONTINUE TO BRING SHALLOW GULF
MOISTURE INTO S CENTRAL TX THIS EVENING. VFR CONDITIONS PREVAIL
THIS EVENING WITH SCT TSRA IN WEST TX AND NERN MEXICO MOVING
TOWARD THE EAST. THESE TSRA WILL APPROACH THE RIO GRANDE AND COULD
AFFECT THE KDRT TAF SITE AROUND OR AFTER 02Z IF THE STORMS HOLD
TOGETHER. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEFORE DISSIPATING 03Z-04Z. OTHERWISE MVFR CIGS WILL
DEVELOP 04Z-05Z FOR THE I35 CORRIDOR TAFS AND SPREAD WESTWARD TO
KDRT AFTER 07Z. MVFR CIGS WILL PREVAIL THROUGH THE MID MORNING
HOURS BEFORE LIFTING AND SCATTERING TO VFR AFTER 16Z.

PREV DISCUSSION... /ISSUED 312 PM CDT THU APR 21 2011/

DISCUSSION...
A WARM GULF AIRMASS IS IN PLACE ACROSS SOUTH CENTRAL TEXAS AS
EVIDENCED BY SURFACE DEWPOINT TEMPERATURES IN THE 60S TO NEAR 70.
THIS AIRMASS WILL PERSIST ACROSS OUR AREA UNTIL MONDAY WITH WELL
ABOVE NORMAL TEMPERATURES.

THUNDERSTORMS CURRENTLY DEVELOPING OVER THE SERRANIAS DEL BURRO
WILL DRIFT EAST TOWARD VAL VERDE COUNTY THIS EVENING AND MAY CROSS
THE RIO GRANDE. SUPERCELLS ARE THE MOST LIKELY STORM MODE AND MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS. THE 19Z LAPS ANALYSIS SHOWS
SURFACE-BASED CAPE VALUES OF 3700-4500 J/KG AND LIFTED INDICES OF
-7 TO -8 ACROSS VAL VERDE COUNTY. ISOLATED THUNDERSTORMS ARE
FORECAST TO DEVELOP ALONG THE BURROS AGAIN TOMORROW AFTERNOON AND
MAY DRIFT ENE INTO VAL VERDE COUNTY AGAIN. A FRONT WILL PUSH SOUTH
INTO CENTRAL TEXAS LATE SATURDAY AND ACT AS AN INITIATOR FOR
THUNDERSTORMS SATURDAY NIGHT. IT IS UNCLEAR HOW FAR SOUTH THIS
FRONT WILL GET...SO WE'VE INCLUDED SLIGHT CHANCE POPS ACROSS OUR
NORTHERN-MOST COUNTIES SATURDAY NIGHT IN CASE IT TRAVELS FURTHER
SOUTH THAN FORECAST BY THE 12Z NAM12 AND GFS MODELS. LOW CHANCES
FOR THUNDERSTORMS WILL SPREAD TO MUCH OF THE AREA SUNDAY NIGHT
INTO MONDAY AS A DRY LINE PUSHES EAST INTO SOUTH CENTRAL TEXAS.

A WEAK COLD FRONT IS FORECAST TO PUSH THROUGH TUESDAY NIGHT AND
BRING TEMPERATURES DOWN CLOSER TO NORMAL FOR AT LEAST A DAY OR TWO
NEXT WEEK.

FIRE WEATHER...
A DRY LINE WILL PUSH INTO SOUTH CENTRAL TEXAS ON MONDAY. ELEVATED
TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS
WESTERN SECTIONS OF OUR AREA MONDAY BEHIND THE DRY LINE. THE SAME
DRY LINE WILL PUSH INTO OUR AREA AGAIN ON TUESDAY...WITH ELEVATED
TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST BEHIND THE DRY
LINE ACROSS WESTERN SECTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  73  91  72 /  30  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  70  91  71  90  70 /  20  -   -   -   -
NEW BRAUNFELS MUNI AIRPORT     72  91  72  91  72 /  20  -   -   -   -
BURNET MUNI AIRPORT            69  89  69  89  69 /  60  10  -   -   10
DEL RIO INTL AIRPORT           73  92  73  93  73 /  60  10  10  -   10
GEORGETOWN MUNI AIRPORT        71  90  70  90  70 /  30  -   -   -   -
HONDO MUNI AIRPORT             72  92  72  93  72 /  30  10  -   -   -
SAN MARCOS MUNI AIRPORT        72  92  72  90  72 /  20  -   -   -   -
LA GRANGE - FAYETTE REGIONAL   73  89  73  90  73 /  10  -   -   -   -
SAN ANTONIO INTL AIRPORT       73  91  73  90  73 /  20  -   -   -   -
STINSON MUNI AIRPORT           73  92  73  92  72 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Apr 21, 2:46 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT THU APR 21 2011

TXZ171>173-184>194-202>209-217>225-228-221115-
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
246 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MONDAY THROUGH
WEDNESDAY AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITY AND
BREEZY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183-221115-
VAL VERDE-
246 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE ACROSS VAL VERDE
COUNTY. THERE IS THE POTENTIAL THAT THE STORMS MAY BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE WILL BE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MONDAY THROUGH
WEDNESDAY AFTERNOON AND EVENING DUE TO LOW RELATIVE HUMIDITY AND
BREEZY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 21, 8:33 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT THU APR 21 2011

TXZ183-220215-
VAL VERDE-
833 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 915 PM
CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF PANDALE...OR 24 MILES NORTHWEST
OF LANGTRY...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WARNING FOR THIS THUNDERSTORM WAS ALLOWED TO
EXPIRE FOR NORTHWEST VAL VERDE COUNTY. OTHER STRONG THUNDERSTORMS
WERE NOTED OVER NORTHERN MEXICO SOUTH OF LANGTRY...AND OVER SOUTHERN
TERRELL COUNTY NORTHWEST OF LANGTRY. THE THREAT OF SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH 10 PM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LANGTRY...
  JUNO...
  OSMAN...
  PANDALE...
  SHUMLA...
  SEMINOLE CANYON STATE PARK...
  HACKBERRY CROSSING...
  BAKERS CROSSING...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 21, 9:16 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 PM CDT THU APR 21 2011

TXZ183-202-220300-
KINNEY-VAL VERDE-
916 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHERN VAL
VERDE COUNTIES UNTIL 1000 PM CDT...

AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DEL RIO...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEL RIO...
  LAUGHLIN AFB...
  AMANDA...
  STANDART...
Special weather statement, Apr 21, 9:59 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT THU APR 21 2011

TXZ183-184-220345-
EDWARDS-VAL VERDE-
959 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN
EDWARDS COUNTIES UNTIL 1045 PM CDT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTH OF FLOUR MILLS...OR 20 MILES NORTH
OF LOMA ALTA...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN VAL VERDE AND NORTHWESTERN EDWARDS
COUNTIES.
Special weather statement, Apr 21, 10:27 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1027 PM CDT THU APR 21 2011

TXZ184-185-220415-
EDWARDS-REAL-
1027 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND NORTHERN
EDWARDS COUNTIES UNTIL 1115 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF FLOUR MILLS...OR 21 MILES
NORTHWEST OF ROCKSPRINGS...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEVILS SINKHOLE STATE NATURAL AREA...
Special weather statement, Apr 21, 10:34 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 PM CDT THU APR 21 2011

TXZ183-220430-
VAL VERDE-
1034 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 1130 PM
CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM SOUTH OF THE MEXICO BORDER...11 MILES SOUTHWEST
OF SEMINOLE CANYON STATE PARK...OR 17 MILES SOUTH OF  LANGTRY...
MOVING EAST AT 10 MPH.

THE SEVERE PORTION OF THIS THUNDERSTORM COULD MOVE INTO SEMINOLE
CANYON STATE PARK AND WESTERN PORTIONS OF LAKE AMISTAD AS EARLY AS
1045 PM...AND CENTRAL AND EASTERN PARTS OF LAKE AMISTAD AS EARLY AS
11 PM. A SEVERE THUNDERSTORM WARNING MAY BE ISSUED FOR THIS STORM
SOON.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  AMISTAD VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Apr 21, 10:49 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 PM CDT THU APR 21 2011

TXZ171-184>188-220430-
BANDERA-EDWARDS-GILLESPIE-KERR-LLANO-REAL-
1049 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...NORTHERN
REAL...KERR...NORTHEASTERN EDWARDS...GILLESPIE AND LLANO COUNTIES
UNTIL 1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MASON TO 25 MILES
NORTH OF LEAKEY...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LLANO...
  KERRVILLE...
  FREDERICKSBURG...
  CASTELL...
  TUFF...
  KERR WILDLIFE MANAGEMENT AREA...
  DOSS...
  HARPER...
  MOUNTAIN HOME...
  CHERRY SPRING...

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:54 PM CDTSevere Thunderstorm WarningEWXVal Verde36 min
Apr 21, 10:46 PM CDTSevere Thunderstorm WarningEWXVal Verde59 min
Apr 21, 11:50 PM CDTTornado WarningEWXVal Verde26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.